MAUDE Adverse Event Report: MICROVENTION INC. WEB 17 SL 6X2; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION INC. WEB 17 SL 6X2; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-6-2-MVI
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an aneurysm embolization case, a web device did not detach.Various maneuvers were carried out (pulling the pusher, approaching with the micro, twisting the pusher) but without success.It was removed and another web was implanted successfully.There was no injury or intervention.The patient was reported to be ¿fine.¿.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is currently ongoing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Items returned for evaluation: web implant.Items not returned for evaluation: delivery system (pusher); introducer; dispenser hoop; microcatheter; controller.The visual analysis of the returned item found the web implant to be separated from the pusher.The pusher was not returned for evaluation.The web implant was found to be within visual and dimensional specifications.Further inspection found that the heater coil windings stretched, broken, and stuck onto the implant tether.The implant tether appeared to be melted.The investigation found the web implant to be separated from the pusher.The pusher was not returned for evaluation.Further inspection found the heater coil windings to be stretched, broken, and stuck onto the implant tether.The implant tether was found melted, indicating that the device was activated using a detachment controller during the procedure.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch likely during the various push, pull, and twisting maneuvers performed with the delivery system as described in the reported event.

Brand Name
WEB 17 SL 6X2
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20377987
Report Number2032493-2024-00743
Device Sequence Number3689006
Product Code OPR
UDI-Device Identifier00842429117996
UDI-Public00842429117996
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW5-6-2-MVI
Device Catalogue NumberW5-6-2
Device Lot Number0000364872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale